Search

Loading...

Wednesday, 22 May 2013

An Eczema Update

My blog is in dire need of an overhaul. I don't much like how it looks but hopefully we can rectify this soon... I've also added the Google Followers widget which I use over on my other blog yet for some reason it completely slipped my mind to add it on here, so you can now follow me that way if you wish.

So yesterday I went to see my dermatologist, bringing with me an article from the ITSAN website. He seemed to be fairly open-minded about it though obviously in the short time I had to see him I couldn't exactly divulge the entire longs and shorts of what is to be expected through withdrawal and so on, and so I can only hope he uses the resources I gave him to do a bit of background research. I also gave him access to this blog, so if you're reading - hello!

In the mean time I've been given antibiotics to rid the infection/ inflammation and another stepped up course of Aciclovir as despite taking the medication, most irritatingly a cold sore has decided to crop up on my lip. Think I've caught it just in the nick of time though. He did suggest I cease all steroid usage now and I have a follow-up appointment next week but as I tried to explain to him in the first instance it will be hard to keep up with my job. I will seriously cut down on my use though and only stick to milder ones such as Hydrocortisone, if I do feel I need to use them. We'll see anyway.

I've not been sleeping well for the last few nights because I've been unable to sleep on my side due to both my ears overheating, resulting in weeping and just general discomfort. Not nice. My skin is also being super crazy generally. As most people find it goes through it's red, angry, rashy stage; does it's oozing etc. and then finally sheds. Right now my skin is doing all of that at once. I hate the oozing so much. It actually smells as though the skin is rotting. Grim.

Hope everyone is doing well, and I wish all those who are going through withdrawal right now the best of luck as I hope to be doing what you're doing some time soon in the hope of regaining a better quality of life.


8 comments :

  1. Best of luck, Jenny. Let us know how it goes!

    ReplyDelete
    Replies
    1. Thanks lovely :) I will keep regularly posting x

      Delete
  2. Hi! Really hope this works for you, I couldn't live without my steroids. Sorry to hear your skins being so crazy. I'm going through another flare and supposed to be going out with a bunch of work girls tomorrow night, not sure I can face it looking scabby and rashy while they are all so perfect :-( I hate this horrible disease
    Xx

    ReplyDelete
    Replies
    1. Hi Jess :) I'm still slightly sceptical about all of this if I'm being completely honest but anything is worth a go I suppose. It's just frustrating to know that if this is the "cure" and we've all been suffering all this time with an impacted quality of life... it makes me angry.

      Anyway, I hope it eases for you soon lovely! <3
      xx

      Delete
  3. Hey Jenny, a video of Dr Rapaport answering some questions has just become available and I thought it might be of interest to you: http://youtu.be/Y3Q5REkAKck

    Bless, the bloke is nearing 80 and he's still patiently saying the same things over and over for us all!

    Much love xxx

    ReplyDelete
    Replies
    1. Thanks Kitty :) I saw it posted on Facebook!x

      Delete
  4. That's so funny Kitty! I was just about to post a link to that video and you beat me to it!

    Hope you are feeling OK today Jenny. I'm glad the derm is willing to listen to you and give the steroid withdrawal a go. X

    ReplyDelete
    Replies
    1. Thanks Louise - he was willing to try it but what I forgot to say is that he suggested I take oral steroids instead and taper the dose! I was like "lol erm no". Not only for the fact that they still cause harm, but that they make me break out with eczema herpeticum. I seriously wonder if doctors ever read your notes... and it baffles me still that I'm one of their most seen patients yet they still forget about me!x

      Delete